Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 36, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Jun 5, 2005, 7:09 PM CDT for Nolan County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2005, 7:09 PM CDT (00:09 UTC)
- Expired
- Jun 5, 2005, 7:45 PM CDT
- In force
- 36 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Nolan County, TX
The radar
The San Angelo radar (KSJT), 118 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2121 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 2215 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 060010 TORSJT TXC353-060045- /O.NEW.KSJT.TO.W.0036.050606T0009Z-050606T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 709 PM CDT SUN JUN 5 2005 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN NOLAN COUNTY IN WEST CENTRAL TEXAS * UNTIL 745 PM CDT * AT 708 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO 3 MILES WEST OF ROSCOE...MOVING SOUTH AT 5 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... ROSCOE AND AREAS ALONG I20 TO THE WEST OF ROSCOE THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. LAT...LON 3250 10065 3229 10064 3236 10042 3251 10042 $$
1 follow-up statement
000 WWUS54 KSJT 060036 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 727 PM CDT SUN JUN 5 2005 TXC353-060045- /O.CON.KSJT.TO.W.0036.000000T0000Z-050606T0045Z/ NOLAN TX- 727 PM CDT SUN JUN 5 2005 ...A TORNADO WARNING CONTINUES UNTIL 745 PM CDT FOR NORTHWESTERN NOLAN COUNTY... AT 725 PM CDT...SWEETWATER POLICE DEPARTMENT AND AMATEUR RADIO OPERATORS CONTINUE TO REPORT SEVERAL BRIEF TOUCHDOWNS OF TORNADOES NEAR WASTELLA...AND ALSO BETWEEN ROSCO AND LORAINE ALONG AND NORTH OF I20. THE TORNADOES WERE MOVING SOUTH AT 5 MPH. THE TORNADOES WILL CONTINUE TO AFFECT THE AREA ACROSS NORTHWEST NOLAN COUNTY COMMUNITIES OF ROSCOE AND WASTELLA INCLUDING I20 THROUGH 745 PM CDT. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3251 10065 3229 10064 3236 10042 3251 10042 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 5, 4:53 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 5, 4:53 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 453 PM CDT SUN JUN 5 2005 .UPDATE... HAVE UPDATED ZONES TO REFLECT ISSUANCE OF SEVERE THUNDERSTORM WATCH FOR FISHER...HASKELL...THROCKMORTON COUNTIES IN THE NORTHERN BIG COUNTRY UNTIL MIDNIGHT. PER LATEST RADAR LOOP...THUNDERSTORMS ARE BEGINNING TO DEVELOP JUST WEST OF SNYDER WITH MOVEMENT OF THESE STORMS TO THE NORTHEAST. TEXT OF ZONES WILL BE UNCHANGED AS THEY HANDLE THE DEVELOPING SITUATION. && .PREV DISCUSSION... (ISSUED 245 PM CDT SUN JUN 5 2005) SHORT TERM... A BLOB OF DRIER AIR HAS BEEN WORKING ITS WAY ACROSS WEST CENTRAL TEXAS TODAY. DEWPOINTS AT KJCT...KSOA...AND KSJT DROPPED INTO THE LOW 60S THIS MORNING...WITH THE DEWPOINT AT KABI HAVING DROPPED TO 63 OVER THE LAST SEVERAL HOURS. ALTHOUGH THERE HAS BEEN SOME RECOVERY...THESE LOWER DEWPOINTS...COMBINED WITH A MID LEVEL CAP ALREADY IN PLACE...HAVE PUSHED CIN VALUES AT 19Z WELL ABOVE 100 ACROSS THE CENTRAL AND SOUTHERN COUNTIES. CAPE VALUES THAT WERE 5000 TO 6000 YESTERDAY ARE IN THE 2000 TO 300 RANGE TODAY. BOUNDARY WISE...WEAK COLD FRONT THAT HAD OOZED TO NEAR THE NORTHWEST BIG COUNTRY THIS MORNING HAS STARTED TO RETREAT...ALONG WITH SEVERAL OUTFLOW BOUNDARIES THAT WERE SEEN ACROSS THE BIG COUNTRY THIS MORNING. ALOFT...WEAK SHORTWAVE NOTED CROSSING INTO THE SOUTHERN ROCKIES...HEADED JUST NORTH OF DUE EAST. WITH THE HIGH CINS ACROSS THE CENTRAL AND SOUTH...GETTING CONVECTION TO DEVELOP ACROSS THE SOUTHERN TWO THIRDS OF THE AREA WILL BE TOUGH. EXCEPTION MAY BE ACROSS THE BROWNWOOD AREA...WHICH APPARENTLY MISSED THE DRY AIR PASSING OFF TO THE WEST. HIGHER DEWPOINTS HAVE GIVEN RISE TO BETTER INSTABILITY OVER THERE AND AT LEAST SOME CHANCE OF STORM DEVELOPMENT. BETTER RAIN CHANCES TO THE NORTH...WHERE MOISTURE POOLING ALONG THE BOUNDARIES WILL COMBINE WITH THE WEAKER MID LEVEL CAP. MODELS HAVE KEPT TRYING TO INITIATE AN MCS SOMEWHERE UP ALONG THE RED RIVER VALLEY...ALTHOUGH THERE HAS BEEN VERY LITTLE CONSISTENCY ON THE WHERE. ALREADY CARRYING CHANCE POPS UP ACROSS THE BIG COUNTRY AND THIS LOOKS GOOD FOR NOW. LONG TERM... GENERAL PATTERN OF TROUGH TO THE WEST AND RIDGE TO THE EAST TO CONTINUE...GIVING SOUTHWEST FLOW ACROSS THE SOUTHERN PLAINS. WILL LIKELY SEE A FEW SHORTWAVES RACE ACROSS THE AREA...BUT TIMING THESE WAVES WILL BE JUST ABOUT BE IMPOSSIBLE MORE THAN A DAY OR TWO IN ADVANCE. BEST CHANCES LOOK TO BE FRIDAY INTO SUNDAY...WHEN WHATS LEFT OF THE TROUGH MOVES ACROSS THE PLAINS. && .SJT WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT FOR FISHER...HASKELL...THROCKMORTON. && 99/15
Hazardous weather outlook, Jun 5, 2:57 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 257 PM CDT SUN JUN 5 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-061957- BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION- JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA- SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN- 257 PM CDT SUN JUN 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE...TONIGHT AN OUTFLOW BOUNDARY WAS LOCATED ACROSS THE NORTHERN BIG COUNTRY...AND MOVING SLOWLY NORTH. CONDITIONS ARE BECOMING MORE FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT ACROSS NORTHERN TEXAS...NEAR THE RED RIVER. ISOLATED SEVERE THUNDERSTORMS MAY DEVELOP AFTER 4 PM...NEAR THE BIG COUNTRY. IF STORMS DO DEVELOP...THE STORMS WILL MOVE EAST ACROSS THE BIG COUNTRY... MAINLY ALONG AND NORTH OF I-20. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORM DEVELOPMENT DOES NOT LOOK FAVORABLE ACROSS THE REMAINDER OF WEST CENTRAL TEXAS. HOWEVER...A FEW STORMS ARE STILL POSSIBLE...MAINLY ACROSS THE CONCHO VALLEY AND HEARTLAND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH DAY. ALTHOUGH WIDESPREAD SEVERE WEATHER EVENTS ARE NOT ANTICIPATED...A FEW STORMS WILL LIKELY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT ACROSS THE BIG COUNTRY.
In the hours before
Special weather statement, Jun 5, 2:52 PM CDT, 4 hours 17 minutes before
TXZ114-128-060300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 252 PM CDT SUN JUN 5 2005 ...LOCALIZED FLOODING STILL POSSIBLE ACROSS SHACKELFORD AND CALLAHAN COUNTIES... VERY HEAVY RAIN FROM LAST NIGHT THUNDERSTORMS MAY STILL BE CAUSING LOCALIZE FLOODING ALONG SMALL STREAMS AND CREEKS. AT 230 PM...THE DEER CREEK AT MORAN HAS RISEN TO 23 FEET...AND PUTNAM RECEIVED 6.23 INCHES OF RAIN. ALSO...ADDITIONAL THUNDERSTORMS MAY DEVELOP ACROSS THE AREA THIS AFTERNOON AND EVENING. ANY THUNDERSTORMS THAT DO DEVELOP...WILL BE SLOW MOVING AND PRODUCE VERY HEAVY RAIN. THIS WILL INCREASE THE THREAT FOR MORE FLOODING. DO NOT DRIVE ACROSS AREAS WHERE WATER COVERS THE ROAD. 21
Special weather statement, Jun 5, 4:58 PM CDT, 2 hours 11 minutes before
TXZ049-054-098-099-113-114-127-128-060105- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 458 PM CDT SUN JUN 5 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH MIDNIGHT FOR THE FOLLOWING COUNTIES...FISHER...HASKELL... AND THROCKMORTON. EXPECT SCATTERED THUNDERSTORMS TO DEVELOP THROUGH THE LATE AFTERNOON AND EVENING. THE STRONGEST STORM MAY PRODUCE HAIL UP TO 4 INCHES IN DIAMETER ALONG WITH 70 MPH WINDS AND ISOLATED TORNADOES. REMEMBER A WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO FORM IN AND NEAR THE WATCH AREA. LOCAL LAW ENFORCEMENT OFFICIALS...FIRE DEPARTMENTS... AND ALL SPOTTERS PLEASE BE PREPARED FOR ACTIVATION.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:58 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 47 min |
| Jun 5, 8:03 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 42 min |
| Jun 5, 9:01 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 29 min |
| Jun 5, 9:27 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 48 min |
| Jun 5, 10:41 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 34 min |
| Jun 5, 11:08 PM CDT | Tornado Warning | SJT | Nolan | 37 min |
| Jun 6, 1:33 AM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 27 min |
| Jun 6, 1:53 AM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 37 min |
| Jun 6, 2:04 AM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 26 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.